# SDR USAASB96092

- Difficulty date: May 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N254AU
- Make and model: Boeing 737201
- Aircraft serial: 22796
- Engine: Pwa JT8D15
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Part time: 37,955 hours
- Stage of operation: DE
- Nature of condition: E, M
- Precautionary procedure: E

## Discrepancy

PHL - FL 945 - DESCENDING FROM 20,000 FEET, NR 1 ENGINE BEGAN BANGING SEVERELY.  CREW REDUCED POWER, PARAMETERS LOOKED GOOD.  CREW THEN ADVANCED POWER, BANGING RETURNED.  AS POWER WAS REDUCED TO IDLE, EGT CLIMBED TO RED.  NR 1 ENGINE WAS SHUT DOWN IN FLT.  TOTAL SINGLE ENGINE TIME WAS 15 MINUTES.  MAINTENANCE REPLACED THE NR 1 ENGINE ASSY PER JOB CARD.  OPERATIONAL CHECK AND LEAK CHECK NORMAL.  (M)
